Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 606, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2001, 7:02 AM CDT for Morehouse Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 7:02 AM CDT (12:02 UTC)
- Expired
- Aug 18, 2001, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS54 KJAN 181204
SVRJAN
LAC067-181245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
702 AM CDT SAT AUG 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
* UNTIL 745 AM CDT
* AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS 11 MILES WEST OF BASTROP...MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BASTROP 715 AM CDT
BE NEAR GALION AND BONITA 725 AM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM ALONG WITH BRIEF TORRENTIAL
RAINFALL.
SEEK SHELTER IN A STURDY BUILDING OR SHELTER UNTIL THESE STORMS PASS.
LAT...LON 3296 9207 3276 9202 3266 9189 3262 9191
3259 9188 3260 9176 3271 9163 3283 9161
3290 9152 3301 9148What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 18, 2:45 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 AM CDT SAT AUG 18 2001 AS HAS BEEN THE CASE PRETTY MUCH ALL SUMMER...A SPRING-LIKE SYNOPTIC PATTERN CONTINUES THIS MORNING WHILE SUMMERTIME MOISTURE (PWAT/S AROUND 2.00/DEW PTS 70S) REMAINS IN PLACE AHEAD OF SLOWING COLD FRONT SITUATED FROM NE CO...TO WI. THIS WEEKEND LOOKS NO DIFFERENT. UPPER HIGH SITUATED FROM GULF COAST...WNW BACK UP THROUGH THE INTERMOUTAIN WEST. MEANWHILE...NUMEROUS STRONG SHORTWAVES MOVE UP AND OVER WRN UPPER RIDGE...THEN DROP PRETTY FAR SOUTH THROUGH THE PLAINS/MS RIVER VALLEY/GT LAKES REGION ON THE HEELS OF IMPRESSIVE 70-90KT UPPER JET FLOW WHICH USUALLY HUGS THE CANADIAN BORDER DURING THIS TIME OF YEAR. NO MAJOR DIFFERENCES IN MODELS...BUT GOING ETA /META THIS GO ROUND WITH HANDLING/TIMING OF SHORTWAVES EMBEDDED IN FLOW. UPPER TROUGH SEEN NICELY ON WATER VAPOR IMAGERY CONTINUES CARVING OUT OVER THE ERN 2/3 OF U.S BRING 582 DM LINE AT 500 MB TO NEAR KMEM BY 12Z MON. DURING THIS TIME...TAIL END OF COLD FRONT TO OUR NORTH CONTINUES SWD INTO MS/LA BUT AT A SLOWING PACE AS UPPER SUPPORT IS LOST SOMEWHAT. FIRST SHORTWAVE SEEN FIRING CONVECTION IN OK/TX AT THIS TIME ARRIVES OVER NRN ZONES EARLY TODAY. MORE POTENT SHORTWAVE ROTATES THROUGH THE AREA LATE TONIGHT INTO SUNDAY AS FRONT AND DECENT ISENTROPIC ASCENT APPROACHES FROM THE WEST AND ENCOUNTERS HIGH MOISTURE VALUES. FEEL LOCALLY HEAVY RAINFALL WORDING IS WARRANTED AS A FEW SPOTS COULD EASILY SEE AMOUNTS OF 1-2 INCHES. WILL MENTION ISOLATED SEVERE STORMS NRN/WRN AREAS WITH LAPSE RATES INCREASING TO NEAR 6.5 C/KM...-8-(-9) 500 MB TEMPS DIVING SEWD INTO THIS REGION LATER TODAY THROUGH SUNDAY NIGHT. THIS IN LINE WITH SPC THINKING OF DAMAGING WINDS/ISOLATED LARGE HAIL. VERY REASONABLE CONSIDERING RRQ OF UPPER JET SETS UP OVER NRN MS/TN VALLEY WITH TOTAL TOTALS => 50 COMING IN. (SEE SWODY 1/2 FOR FURTHER DETAILS). LIKE WETTER FWC MOS POPS IN THE SHORT TERM. AS FOR TEMPS...LIKE WHAT PREVIOUS SHIFT HAS DONE WITH MAX TEMPS LITTLE LOWER THAN MAV/FWC VALUES TODAY WITH EXPECTED CONVECTION...THEN A LITTLE WARMER SUNDAY. .EXTENDED...SEE NO REASON TO CHANGE CURRENT EXTENDED AS FRONT HANGS UP OVER SRN ZONES ON MONDAY WITH UPPER RIDGE BUILDING IN FOR MID-LATE NEXT WEEK WITH UPPER TROUGH LIFTING NEWD OUT OF AREA. AS FOR TS CHANTAL ...ALL MODELS INCLUDING AVN BRING INTO THE GULF BUT HAVE SOMEWHAT DIFFERENT POSITIONS AT 120 HRS (LATE WED/THURS). STAY TUNED. .PRELIM NUMBERS: JAN 88/73/91/70 5242 MEI 89/71/90/68 6342 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Aug 18, 6:05 AM CDT, 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 605 AM CDT SAT AUG 18 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS THIS AFTERNOON INTO THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS TO 60 MPH AND DIME SIZED HAIL. SOUTH OF THIS LINE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 40 MPH. ACROSS ALL AREAS...FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS. A STALLED FRONTAL BOUNDARY...OVER THE NORTHERN THIRD OF MISSISSIPPI...WILL CONTINUE TO FOCUS LOW LEVEL MOISTURE AND CONVERGENCE ACROSS CENTRAL MISSISSIPPI. ANOTHER CONTRIBUTING FACTOR WILL BE A SECOND FRONT...AND UPPER LEVEL TROUGH...THAT WILL BE DIVING INTO THE LOWER MISSISSIPPI VALLEY DURING THE EVENING. THESE TWO SYSTEMS WILL HELP DEVELOP SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. ...FLOODING... WITH DEEP MOISTURE ONCE AGAIN ACROSS THE REGION...THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LOCALIZED AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. THIS BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS ALONG WITH MINOR LOCALIZED FLOODING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.